Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 9, NWS New Orleans, LA

March 19, 2018Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 19, 2018, 12:56 AM CDT for Terrebonne Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2018, 12:56 AM CDT (05:56 UTC)
Expired
Mar 19, 2018, 1:30 AM CDT
In force
34 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Terrebonne Parish, LA

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2018-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2018-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1276 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

251 
WUUS54 KLIX 190556
SVRLIX
LAC109-190630-
/O.NEW.KLIX.SV.W.0009.180319T0556Z-180319T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1256 AM CDT MON MAR 19 2018

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Central Terrebonne Parish in southeastern Louisiana...

* Until 130 AM CDT

* At 1256 AM CDT, a severe thunderstorm was located 10 miles south of
  Amelia, or 13 miles south of Morgan City, moving east at 55 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Houma, Dulac, Chauvin and Bayou Cane. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2942 9121 2944 9122 2944 9123 2952 9122
      2952 9120 2960 9107 2962 9067 2960 9065
      2960 9062 2958 9061 2957 9058 2935 9060
TIME...MOT...LOC 0556Z 273DEG 46KT 2951 9113 

HAIL...1.50IN
WIND...60MPH
 
$$

24/RR
1 follow-up statement
420 
WWUS54 KLIX 190615
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
115 AM CDT MON MAR 19 2018

LAC109-190630-
/O.CON.KLIX.SV.W.0009.000000T0000Z-180319T0630Z/
Terrebonne LA-
115 AM CDT MON MAR 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR CENTRAL TERREBONNE PARISH...

At 115 AM CDT, a severe thunderstorm was located 13 miles southeast
of Amelia, or 16 miles west of Houma, moving east at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Houma, Dulac and Bayou Cane. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2950 9111 2960 9107 2960 9103 2962 9067
      2937 9069
TIME...MOT...LOC 0615Z 270DEG 30KT 2951 9096 

HAIL...1.50IN
WIND...60MPH
 
$$

24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 11:54 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 18, 11:54 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1154 PM CDT Sun Mar 18 2018

.AVIATION...
A gradually weakening area of convection moving out of east
central and south central Louisiana will potentially impact a
number of the terminals overnight and into early Monday morning.
This convection will also help disperse the areas of fog that
have plagued some of the TAF sites this evening. In the wake of
the convection prior to daybreak Monday, areas of fog will likely
settle back in across much of the area. In general, MVFR to IFR
category conditions...with locally lower conditions...will prevail
through much of Monday morning before improvement to VFR Monday
afternoon. 11

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  63  83  51  63 /  50  20  10  10
BTR  64  84  52  65 /  50  20  10   0
ASD  65  82  56  66 /  50  20  10   0
MSY  67  82  58  67 /  50  20  10   0
GPT  65  79  56  68 /  50  20  10  10
PQL  65  79  57  67 /  50  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Mar 18, 9:35 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
935 PM CDT Sun Mar 18 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-191400-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
935 PM CDT Sun Mar 18 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

There is a Slight Risk of severe thunderstorms late this evening and
overnight across all of southeast Louisiana and south Mississippi.
The primary threats with any severe storms are large hail and
damaging wind gusts.

Areas of fog are expected to redevelop tonight. The fog may
become dense at times in a some areas.

Flood warnings continue along the Mississippi and Pearl Rivers.
Refer to the latest river flood statements for details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Flood warnings will continue along the Mississippi and Pearl
Rivers. Refer to the latest river flood statements for details.

Small craft advisory conditions are expected to develop over the
coastal waters late Monday night and persist into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested at this time.

In the hours before

Special weather statement, Mar 19, 12:07 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1207 AM CDT MON MAR 19 2018

MSZ068-069-190530-
Wilkinson-Amite-
1207 AM CDT MON MAR 19 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WILKINSON AND AMITE
COUNTIES...

At 1207 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Garden City to 6 miles east of Fort
Adams. Movement was east at 50 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Liberty, Centreville, Woodville, Gloster, Smithdale and Crosby.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3135 9116 3132 9111 3135 9098 3135 9055
      3100 9092 3101 9158 3136 9121
TIME...MOT...LOC 0507Z 269DEG 46KT 3137 9112 3106 9145

24/RR
Special weather statement, Mar 19, 12:28 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1228 AM CDT MON MAR 19 2018

MSZ068-069-190630-
Wilkinson-Amite-
1228 AM CDT MON MAR 19 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WILKINSON AND
AMITE COUNTIES...

At 1227 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Garden City to 8 miles west of
Gloster to near Woodville. Movement was east at 40 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Liberty, Centreville, Woodville, Gloster, Smithdale and Crosby.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3114 9055 3108 9070 3107 9151 3119 9124
      3134 9114 3132 9111 3134 9106 3133 9106
      3133 9103 3135 9102 3134 9099 3135 9098
      3135 9055
TIME...MOT...LOC 0527Z 267DEG 34KT 3132 9108 3120 9117 3111 9136

24/RR
Special weather statement, Mar 19, 12:33 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1233 AM CDT MON MAR 19 2018

LAZ065-066-190630-
Lower Terrebonne-Upper Terrebonne-
1233 AM CDT MON MAR 19 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT TERREBONNE PARISH...

At 1232 AM CDT, strong thunderstorms were clustered 12 miles south of
Patterson, moving east at 40 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Houma, Chauvin, Dulac, Montegut, Cocodrie, Bayou Cane, Tambour Bay
Buoy and Lumcon Center Buoy.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2931 9134 2937 9124 2924 9117 2934 9113
      2954 9127 2964 9107 2958 9061 2928 9036
      2935 9044 2928 9058 2920 9055 2925 9063
      2913 9069 2912 9068 2912 9071 2909 9086
      2910 9087
TIME...MOT...LOC 0532Z 274DEG 34KT 2951 9130

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 12:33 AM CDTSpecial Weather StatementLIXTerrebonne57 min
Mar 19, 1:27 AM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne48 min
Mar 19, 2:05 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Terrebonne25 min
Mar 19, 2:29 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche31 min
Mar 19, 2:33 AM CDTSpecial Marine WarningLIX57 min
Mar 19, 3:22 AM CDTSpecial Weather StatementLIXPlaquemines53 min
Mar 19, 4:11 AM CDTMarine Dense Fog AdvisoryLIX8 hr
Mar 19, 4:38 AM CDTDense Fog AdvisoryLIXSaint Bernard4 hr
Mar 19, 9:56 AM CDTRiver Flood WarningLIXIberville8 days
Mar 19, 11:32 AM CDTRiver Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard4 days
Mar 19, 4:04 PM CDTSmall Craft AdvisoryLIX42 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.